• Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Why does Sertraline zombify me?

H

Hambsa

Member
Joined
Nov 25, 2018
Messages
5
#1
My brief period (6 months) on Sertraline has been that it sapped my creativity and basically made me not want to do anything, not feel anything. I just sit at the computer and watch videos and occasionally walk around, or eat, or go to the bathroom. I just don't have any drive to really do very much of anything, except what is needed for continued survival. I don't even want to watch movies and series!

Is that normal?

It's a good anxiolytic (?), but I wonder if its anxiolytic effect derives from the fact that I don't care anymore...

It was good though in relieving my psychosomatic ailments.
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
40,577
Location
Lancashire
#2
Hiya and :welcome: to the forum. I think that if the drug is doing this you need to have it reviewed and soon. I was on a drug, Quetiapine, which did the same thing. After a disastrous attempt to take myself off it, I went to the psychiatrist and got the drug changed to somethin much better which doesn't do that any more.

I think there are lots of meds out there, try another one, or try perhaps therapy to get to the root of your problems?
 
soulsearcher

soulsearcher

Well-known member
Joined
Dec 19, 2016
Messages
1,668
#3
Hiya and :welcome: to the forum. I think that if the drug is doing this you need to have it reviewed and soon. I was on a drug, Quetiapine, which did the same thing. After a disastrous attempt to take myself off it, I went to the psychiatrist and got the drug changed to somethin much better which doesn't do that any more.

I think there are lots of meds out there, try another one, or try perhaps therapy to get to the root of your problems?
what did the psychiatrist end up giving you instead of quetiapine?
 
W

*winofunk*

Well-known member
Joined
Oct 29, 2018
Messages
103
#4
I, too, am on Sertraline. I am on 100mg of Sertraline and 350mg Quetiapine. I had been on Sertraline on it's own some time ago, without any success.

I can relate to feeling zombified. I have lost interest in the things I used to enjoy. I cannot muster the motivation to do anything. I can lose hours of the day just sat on the sofa not doing anything.

I have raised changing meds with my psychiatrist. He seems adamant I am staying on both Quetiapine and Sertraline.

I have to say, as much as I dislike the zombifying effects of the meds, it is much better than how I was feeling without them.

I have been put forward for another behavioural activation course to try to help me.
 
H

Hambsa

Member
Joined
Nov 25, 2018
Messages
5
#5
I can't get my ass up on SSRIs. It's just all "blahhh"...
(I've been diagnosed with Depression and SAD)
 
H

Hambsa

Member
Joined
Nov 25, 2018
Messages
5
#6
I, too, am on Sertraline. I am on 100mg of Sertraline and 350mg Quetiapine. I had been on Sertraline on it's own some time ago, without any success.

I can relate to feeling zombified. I have lost interest in the things I used to enjoy. I cannot muster the motivation to do anything. I can lose hours of the day just sat on the sofa not doing anything.
Did the Quetiapine help?
 
W

*winofunk*

Well-known member
Joined
Oct 29, 2018
Messages
103
#7
The Quetiapine has helped to a certain extent. I still have low episodes and wanting to self harm, but it is nowhere near what it used to be like.

If I forget to take it, I suffer for it. One major negative is the increased appetite. I have ballooned.
 
H

Hambsa

Member
Joined
Nov 25, 2018
Messages
5
#8
Shall I taper off that Sh*t Reuptake inhibitor? Not sure... my next appointment is in 3 months and I don't want to wait.
 
W

*winofunk*

Well-known member
Joined
Oct 29, 2018
Messages
103
#9
It is always best to check with your GP or CMHT before making any changes to your meds.

Could you phone them? This might be something they can do by telephone
 
P

pollypocket88

Member
Joined
Jan 21, 2019
Messages
9
Location
england
#11
Hey im on sertraline 100 but will be going up to 200 I felt like crap the first week on it felt like a zombie I didnt leave my room. I was down because I was like is it going to be a choice of not being able to go out because Im so anxious or not being able to go out and have a lift because Im like a zombie now its in my system im not zombie like but Im not sleeping at night I wake up a few times threw out the night . I have never tried quatiapine can it help with anxiety and ocd ?
 

Similar threads